MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 50

MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 50
Catalog Number 01.26.45.0050
Health Effect - Clinical Code Discomfort (2330)
Date of Event 09/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Details provided by sales representative on september 8: no obvious reason for the cause of the revision.Surgeon said he was sure the patient was not infected but took swabs anyway.No result back from that as of yet.The stem took ages to extract.Well fixed and required a lot of effort to remove.The cup needed explanting which indicated good fixation.Surgeon mentioned that perhaps the rim fit had given a stable construct but maybe did not full seat on the acetabular floor.No obvious reason or cause for the hot spot on the bone scan.Batch review performed on 01 october 2018; lot 1550336: (b)(4) items manufactured and released on 25 february 2015.Expiration date: 2018-02-28.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event.Quadra-h cementless, ha coated std stem size 0, short neck reference 01.12.20sn (k082792); lot 135650: (b)(4) items manufactured and released on 15 january 2014.Expiration date: 2018-11-30; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Cocr ball head 12/14 ø 36 size l +3.5 reference 01.25.032 (k080885); lot 135692: (b)(4) items manufactured and released on 18 march 2014.Expiration date: 2019-02-28; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Liner: cc e cc light flat pe hc liner ø 36 / e reference 01.26.3644hct (k120531); lot 140101: (b)(4) items manufactured and released on 13 february 2014.Expiration date: 2018-12-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Primary surgery in (b)(6) 2014.The patient has been in discomfort since the primary, the surgeon has been conservatively managing her discomfort over that time.A recent bone scan showed hots spot in the hip area and the surgeon decided to explant all the implants.Surgeon said the implants were all in good condition, well fixed and no apparent reason for the patients discomfort.
 
Additional Manufacturer Narrative
Lot 140072: (b)(4) items manufactured and released on 18 march 2014.Expiration date: 2019-02-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Additional Manufacturer Narrative
Clinical evaluation performed on october 26, 2018 by medical affairs director.The report describes revision of all components 4 years after cementless primary tha.According to the report following revision surgery, all components were found to be well fixed and correctly positioned.The surgeon suspected silent infection and asked for an analysis whose results are not known to us.We are unable to propose an alternative explanation for this problem.There seems to be no clue leading towards a defect in the implanted devices.

Brand Name
VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 50
Common Device Name
ACETABULAR SHELL CC TRIO
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7933743
Report Number3005180920-2018-00745
Device Sequence Number16518972
Product Code LZO
UDI-Device Identifier07630030807763
UDI-Public07630030807763
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/25/2015
Device Catalogue Number01.26.45.0050
Device Lot Number140072
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer04/09/2018
04/09/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date11/23/2018
12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR